Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 41, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 27, 2025, 12:03 PM CDT for Barton County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2025, 12:03 PM CDT (17:03 UTC)
- Expired
- Jun 27, 2025, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barton County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:30 PM CDT | FLASH FLOOD | Lamar, MO | Street flooding in Lamar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945
WGUS53 KSGF 271703
FFWSGF
MOC011-272100-
/O.NEW.KSGF.FF.W.0041.250627T1703Z-250627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1203 PM CDT Fri Jun 27 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southwestern Barton County in southwestern Missouri...
* Until 400 PM CDT.
* At 1203 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. The expected rainfall rate is
1 to 3 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lamar, Liberal, Mindenmines, Nashville, Lamar Heights, Iantha,
Oakton, Boston and Prairie State Park.
This includes the following low water crossings...
Muddy Creek at Highway 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3737 9427 3737 9461 3753 9461 3756 9458
3756 9430 3748 9422
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
MB1 follow-up statement
489
WGUS73 KSGF 272057
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
357 PM CDT Fri Jun 27 2025
MOC011-272107-
/O.EXP.KSGF.FF.W.0041.000000T0000Z-250627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barton MO-
357 PM CDT Fri Jun 27 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON FOR
SOUTHWESTERN BARTON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3737 9427 3737 9461 3753 9461 3756 9458
3756 9430 3748 9422
$$
RNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:40 AM CDT, 5 hours 23 minutes earlier. Its key messages:
- Greater coverage in pulse-like showers and thunderstorms today than recent days. Rain rates of 1 to 3 inches and an isolated strong downburst or two will be possible in the strongest cells.
- Daily heat index values in the middle to upper 90s into early next week.
- Daily shower and thunderstorm activity through next week, mainly isolated to scattered in nature. Greatest coverage will be Sunday night into Monday with a frontal passage. No all day washouts expected.
Area forecast discussion, Jun 27, 6:40 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service Springfield MO 640 AM CDT Fri Jun 27 2025 .KEY MESSAGES... - Greater coverage in pulse-like showers and thunderstorms today than recent days. Rain rates of 1 to 3 inches and an isolated strong downburst or two will be possible in the strongest cells. - Daily heat index values in the middle to upper 90s into early next week. - Daily shower and thunderstorm activity through next week, mainly isolated to scattered in nature. Greatest coverage will be Sunday night into Monday with a frontal passage. No all day washouts expected. && .SHORT TERM /THROUGH TONIGHT/... Issued at 330 AM CDT Fri Jun 27 2025 The synoptic pattern has been holding steady with water vapor imagery and RAP analysis depicting a large-scale mid- and upper- level high pressure system over the SE CONUS. Weak mean flow is noted elsewhere, though the tightest height gradient exists across the northern CONUS, marking a surface baroclinic boundary stretching from Maryland to the Great Lakes to the Montana/Wyoming border to northern California. Embedded in this height gradient is a decent shortwave trough positioned across MN/WI with an attendant surface low pressure system in MN/IA and an advancing cold front stretching across IA into north KS. Additionally, a very subtle shortwave is noted with ongoing convection across the Red River Valley. This shortwave, paired with the eastward progressing surface cold front, will be the main forcing mechanism for a greater coverage in showers and thunderstorms today than in recent days. Greater coverage in showers and thunderstorms today and tonight: While much of the area will experience isolated to scattered showers and thunderstorms (30-65% chances), there's two timeframes for a focus of greater coverage. The first is between 7 AM and 1 PM, and the second is between 1 and 9 PM. One or both of the timeframes could occur, but there is greater confidence in the second (afternoon) timeframe. The morning timeframe hinges on the degree of mid-level lift associated with subtle positive vorticity advection and frontogenesis. If this occurs, the greatest coverage of storms looks to be west of Highway 65. It is possible that if this timeframe transpires that it could wash out instability for the afternoon timeframe, though there is lower confidence in this. The afternoon timeframe has greater confidence simply due to the pattern we have been in with diurnal heating within a moist airmass generating 1000-2500+ J/kg SBCAPE, leading to pop-up showers and thunderstorms. With some added weak mid-level lift and the very tail-end of a cold front entering the region, thunderstorms are expected again, with the potential for greater coverage. HREF mean PWATs are forecast to reach the 1.8-2.0" range this afternoon with the experimental REFS giving a 20-60% chance of some areas seeing >2.0" PWATs. This is right around our daily max PWAT for this time of year (1.83"). So don't be surprised if our 00Z balloon comes in with a record PWAT for June 27th. Needless to say, this will mean any thunderstorms will be efficient rainmakers with 1-2 in/hr rates expected, and 2-3 in/hr rates possible in the stronger cells. Given slow storm motions, this may lead to very isolated instances of nuisance flooding. Additionally, while lapse rates will be rather meager thanks to the near moist-adiabatic profiles, some precip-loaded downdrafts may be strong enough for a strong downburst or two up to 40-50 mph, especially during the afternoon hours. A brief lull in activity is then expected once diurnal heating ceases after sunset. However, that mid-level shortwave will still be hanging around, with some models suggesting weak isentropic upglide and warm air advection ahead of it. This could generate scattered to numerous showers and thunderstorms late tonight into Saturday morning (30-50% chance). Heat index values in mid-90s, though clouds keep things cooler: Greater coverage in rain should increase cloud cover a bit today, which should keep temperatures a bit "cooler" in the middle to upper 80s. However, high dewpoints will still yield heat index values in the lower to middle 90s, possibly higher in areas "untouched" by clouds and rain. Lows tonight then stay in the upper 60s to lower 70s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 330 AM CDT Fri Jun 27 2025 Daily isolated to scattered shower and thunderstorm chances: This pattern is expected to stick around for the weekend with 30-60% chances Saturday and Sunday. There is suggestion that there could be scattered to numerous coverage of showers and thunderstorms both days due to the very tail-end of the aforementioned cold front hanging around the region, as well as a ribbon of weak positive vorticity advection with a very subtle shortwave. Either way, with moisture remaining quite high (still >99th percentile according to NAEFS and ECMWF ESATs), the story remains the same with some showers and thunderstorms bringing the potential for quick bouts of 1-3 in/hr rain rates. A greater coverage for showers and thunderstorms exists Sunday night into Monday as a more energetic mid- and upper-level shortwave trough traverses the Midwest, with an attendant cold front diving through our forecast area. The stronger forcing through the very moist and unstable air mass will certainly increase coverage of storms Sunday night and Monday (50-70% chances). The stronger upper-level winds associated with the shortwave trough will stay to our north, bringing only 20-30 kts of deep-layer shear Monday, so widespread severe weather is currently not expected. However, with stronger forcing and global ensembles pointing to 2000+ J/kg of MUCAPE, a risk for some marginally severe multicell clusters may insist upon itself. Global AI model guidance increases confidence for this line of thinking. After the cold front clears the area, it is forecast to stall south of the Missouri-Arkansas border as the upper-level support continues eastward and stays north. Depending on how far south the front stalls, and how much lift north of the front can occur, additional shower and thunderstorm chances will be possible for the rest of next week. For now, chances are in the 15-40% range with the highest chances along the MO/AR border. Daily heat index values in the mid to upper 90s early next week: With deep moisture and thin NBM spreads continuing to forecast highs in the middle to upper 80s (and above 90 F in some spots), heat index values will continue to be in the middle to upper 90s through Monday. However, with the NBM smoothing out precipitation footprints, areas that see greater coverage in storms may see lower values, while areas that do not see any precipitation or clouds may see higher values. A bit "cooler" middle of next week after a frontal passage: After the cold front moves through Monday, we will see some "cooler" and a bit "drier" weather with highs in the middle to upper 80s and lows in the middle to upper 60s. There is then a signal for warmer temperatures to start creeping back in as we get near the 4th of July as newfound ridging is expected to develop. Current NBM forecasts highs in the lower 90s by next Friday with lows back in the lower 70s. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 640 AM CDT Fri Jun 27 2025 Radar imagery depicts scattered to numerous showers and thunderstorms developing across east Kansas and central Missouri as of 1140Z. These are slowly propagating eastward, but some isolated development is also occurring in west-central Missouri in the vicinity of SGF and JLN. These showers and thunderstorms are small in nature, but increasing in coverage. Timing of any of these small cells impacring JLN/SGF is still uncertain, so have included PROB30s. JLN and SGF look most likely to be impacted before 19Z. Additional development is expected after 19Z and before 02Z. These will continue to be pop-up small cells, but coverage and timing is uncertain once again, therefore the PROB30. That being said, the chance for the TAF sites seeing a shower or thunderstorm anytime between 12-02Z is upwards of 60-70% despite the narrower time blocks being around 30%. Otherwise, winds will be at 5-10 kts out of the southwest with chaotic skies due to showers and cloud debris. In general, a cu field at 4 kft should be present beneath more widespread mid-level clouds. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Price LONG TERM...Price AVIATION...Price
Hazardous weather outlook, Jun 27, 5:02 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 502 AM CDT Fri Jun 27 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 502 AM CDT Fri Jun 27 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated lightning risk. Limited excessive heat risk. Limited excessive rainfall risk DISCUSSION... Scattered to numerous thunderstorms will be possible today, with the best chance between 1 and 9 PM. The storms will be capable of cloud to ground lightning, heavy rain and wind gusts up to 50 mph. Some isolated nuisance flooding will be possible with the stronger storms. Heat Index values in the middle to upper 90s are possible in some locations, especially those untouched by rain or clouds today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values in the middle to upper 90s are possible Saturday into early next week. Thunderstorm chances are between 30 and 70% daily from Saturday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Price
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:24 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Jun 27, 1:47 PM CDT | Flash Flood Warning | SGF | Greene | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.